CSN Login
Members Online: 2

You are here

Cyberknife Treatment--Side Effects

jmadison
Posts: 5
Joined: Nov 2010

I am interesting in hearing from anyone who has had Cyberknife treatment for PC. Particularly any short term/long term side effects. Is this considered a nerve-sparing treatment? What about bowel and urinary side effects?

Thanks!

Steve1961
Posts: 250
Joined: Dec 2017

SO STANFORD BRACHYTHERAPY MAN SAYS THATS USING CYBERKNIFE IS A GAMBLE ONLY BECAUSE THEY USE THE RADIATION  USEDIN THE  40 TREATMENT COURSE IS THE SAME AS CYBERKNIFE BUT  CONDENSE IT INTO 4 TREATMENTS..THE PROBLEM IS THEY HAVENT PERFECTED THE DOSE TO USE..THEY SAY IT ISNT AS SIMPLE AS DIVIDING 40 BY 4..SO THEY ARE MOST LIKLEY UNDER RADIATING THAN  OVER RADIATION BECAUSE THEY WOULD NEVER TAKE THE RISK OF OVER READIATING.....SO I ASKED THE CYBERKNIFE MAN AT UCSF IF THIS IS TRUE  AND HOW DO THEY CALCULATE HOW MUCH RTADIAITION TO GIVE AND IS THE AMOUNT DIFFERENT FOR EACH PATIENT.....WILL LET YOU ...SO DAMN CONFUSING

Old Salt
Posts: 720
Joined: Aug 2014

Steve, at some point you have to trust the radiologist and the (SBRT/Cyberknife) program. You are not qualified to calculate the dose and other variables. Prior to SBRT, the radiation oncology staff will have a planning session where they (the radiologist, a radiation physicists and others) take into account a lot of variables, including results from the various tests they have run. Sophisticated software is then used to map the radiation field and the dose. As I have stated before, you want to go with a group that has done a great many of these procedures. UCSF certainly qualifies.

Mr. Bee
Posts: 1
Joined: Sep 2019

I just completed my 5th cyberknife treatement and I am currently experiencing stool issues more than anything.  (pain, constipation, feels like it's burning) It's only been a week since my last treatment, and I'm wondering will this constipation/gassy ordeal cease after a while.  I am eating and the amount in my stool isn't nearly a fair representation of what I've ingested.  I'm now feeling bloated.  Is there anything that I can do?

VascodaGama's picture
VascodaGama
Posts: 3041
Joined: Nov 2010

Bernard,

I hope that someone with CK experience responds to your inquire. The posters in this thread have stopped posting in the forum since years ago. In any case, radiation treatments for PCa cause the symptoms you describe above. I had IMRT in 2006 which caused constipation and burning sensations when peeing but the symptoms diminished along two months of recovery.

Radiation issues are worse if one got ulcerative colitis. I wonder if you had a colonoscopy to check of such before the treatment.

To improve the situation you can try changing your diet. Here are recommendations on friendly foods;

https://www.crohnscolitisfoundation.org/diet-and-nutrition/what-should-i-eat

Welcome to the board.

Best wishes

VG 

Pages

Subscribe to Comments for "Cyberknife Treatment--Side Effects"